Alert archive / Montana / Lake Wind Advisories in 2012

Lake Wind Advisory 8, NWS Missoula, MT

September 10, 2012Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this lake wind advisory at Sep 10, 2012, 9:48 AM MDT for Flathead County, Lake County, Sanders County, Montana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 9:48 AM MDT (15:48 UTC)
Expired
Sep 10, 2012, 8:00 PM MDT
In force
10 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS75 KMSO 101548
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
948 AM MDT MON SEP 10 2012

MTZ005-110000-
/O.NEW.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
/O.CON.KMSO.WI.Y.0023.120910T1900Z-120911T0100Z/
MISSOULA/BITTERROOT VALLEYS-
948 AM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING. 

* WIND IMPACTS/TIMING: GUSTY WINDS THIS AFTERNOON AND EARLY
  EVENING DUE TO A STRONG COLD FRONT COULD RESULT IN MINOR TREE
  AND PROPERTY DAMAGE. DIFFICULT DRIVING CONDITIONS ARE ALSO
  EXPECTED FOR HIGH PROFILES VEHICLES.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY
  MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL LIKELY
  DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORY MEANS CONSTRUCTION SITES AND PEOPLE WITH UNSECURED
OUTSIDE FURNITURE SHOULD PREPARE FOR GUSTY WEST WINDS LATER TODAY.
DANGEROUS CROSS WINDS ARE POSSIBLE ON AREA HIGHWAYS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

MTZ003-110000-
/O.NEW.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
/O.NEW.KMSO.LW.Y.0008.120910T1548Z-120911T0200Z/
FLATHEAD/MISSION VALLEYS-
948 AM MDT MON SEP 10 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
FLATHEAD LAKE...

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A
LAKE WIND ADVISORY FOR FLATHEAD LAKE HAS ALSO BEEN ISSUED. THIS
LAKE WIND ADVISORY FOR FLATHEAD LAKE IS IN EFFECT UNTIL 8 PM MDT
THIS EVENING. 

* WIND IMPACTS/TIMING: GUSTY SOUTHWEST WINDS WILL AFFECT FLATHEAD LAKE
  TODAY CAUSING CHOPPY CONDITIONS.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET.

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY
  MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE
  OR KILL SENSITIVE GARDEN PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL
CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE
TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$

MTZ004-110000-
/O.NEW.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
LOWER CLARK FORK REGION-
948 AM MDT MON SEP 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. 

* IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY
  MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE
  OR KILL SENSITIVE GARDEN PLANTS AND CROPS.

* TEMPERATURES: FALLING INTO THE MID TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MTZ002-110000-
/O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/
WEST GLACIER REGION-
948 AM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT
MDT TONIGHT. 

* IMPACTS/TIMING: WEST WINDS WILL BE PEAKING DURING THE DAY 
  TODAY ACROSS GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH 
  PROFILE VEHICLES WILL LIKELY HAVE DIFFICULTY TRAVELING OVER 
  LOGAN PASS. BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY 
  STRONG WINDS IN THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS 
  EXPOSED TO WESTERLY WINDS. 

* WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 
  FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
394 
WWUS75 KMSO 102015
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
215 PM MDT MON SEP 10 2012

MTZ005-110415-
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
/O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0100Z/
MISSOULA/BITTERROOT VALLEYS-
215 PM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING.

* WIND IMPACTS/TIMING: GUSTY WINDS THIS AFTERNOON AND EARLY 
  EVENING DUE TO A STRONG COLD FRONT COULD RESULT IN MINOR TREE 
  AND PROPERTY DAMAGE. DIFFICULT DRIVING CONDITIONS ARE ALSO 
  EXPECTED FOR HIGH PROFILES VEHICLES. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY 
  WEDNESDAY MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL 
  LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORY MEANS CONSTRUCTION SITES AND PEOPLE WITH UNSECURED
OUTSIDE FURNITURE SHOULD PREPARE FOR GUSTY WEST WINDS LATER
TODAY. DANGEROUS CROSS WINDS ARE POSSIBLE ON AREA HIGHWAYS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

MTZ003-110415-
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
/O.CON.KMSO.LW.Y.0008.000000T0000Z-120911T0200Z/
FLATHEAD/MISSION VALLEYS-
215 PM MDT MON SEP 10 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR FLATHEAD LAKE...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. 

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A
LAKE WIND ADVISORY FOR FLATHEAD LAKE HAS ALSO BEEN ISSUED. THIS
LAKE WIND ADVISORY FOR FLATHEAD LAKE IS IN EFFECT UNTIL 8 PM MDT
THIS EVENING.

* WIND IMPACTS/TIMING: GUSTY SOUTHWEST WINDS WILL AFFECT 
  FLATHEAD LAKE TODAY CAUSING CHOPPY CONDITIONS. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET.

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY 
  WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL 
  LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$

MTZ004-110415-
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
LOWER CLARK FORK REGION-
215 PM MDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. 

* IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY 
  MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE 
  OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

* TEMPERATURES: FALLING INTO THE MID TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MTZ002-110415-
/O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/
WEST GLACIER REGION-
215 PM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT
MDT TONIGHT. 

* IMPACTS/TIMING: WEST WINDS WILL BE PEAKING THIS AFTERNOON ACROSS
  GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH PROFILE VEHICLES
  WILL LIKELY HAVE DIFFICULTY TRAVELING OVER LOGAN PASS.
  BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY STRONG WINDS IN
  THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS EXPOSED TO WESTERLY
  WINDS.

* WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 
  FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
019 
WWUS75 KMSO 110047
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
647 PM MDT MON SEP 10 2012

MTZ005-110900-
/O.EXP.KMSO.WI.Y.0023.000000T0000Z-120911T0100Z/
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
MISSOULA/BITTERROOT VALLEYS-
647 PM MDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. 

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING. 

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY 
  WEDNESDAY MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL 
  LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MTZ003-110900-
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
/O.CON.KMSO.LW.Y.0008.000000T0000Z-120911T0200Z/
FLATHEAD/MISSION VALLEYS-
647 PM MDT MON SEP 10 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR FLATHEAD LAKE...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. 

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A
LAKE WIND ADVISORY FOR FLATHEAD LAKE HAS ALSO BEEN ISSUED. THIS
LAKE WIND ADVISORY FOR FLATHEAD LAKE IS IN EFFECT UNTIL 8 PM MDT
THIS EVENING.

* WIND IMPACTS/TIMING: GUSTY SOUTHWEST WINDS WILL AFFECT 
  FLATHEAD LAKE THIS EVENING CAUSING CHOPPY CONDITIONS. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET.

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY 
  WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL 
  LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$

MTZ004-110900-
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
LOWER CLARK FORK REGION-
647 PM MDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. 

* IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY 
  MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE 
  OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

* TEMPERATURES: FALLING INTO THE MID TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MTZ002-110600-
/O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/
WEST GLACIER REGION-
647 PM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT
MDT TONIGHT. 

* IMPACTS/TIMING: WEST WINDS WILL BE PEAKING THIS AFTERNOON 
  ACROSS GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH PROFILE 
  VEHICLES WILL LIKELY HAVE DIFFICULTY TRAVELING OVER LOGAN 
  PASS. BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY STRONG 
  WINDS IN THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS EXPOSED 
  TO WESTERLY WINDS. 

* WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 
  FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
786 
WWUS75 KMSO 110133
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
733 PM MDT MON SEP 10 2012

MTZ003-110945-
/O.EXP.KMSO.LW.Y.0008.000000T0000Z-120911T0200Z/
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
FLATHEAD/MISSION VALLEYS-
733 PM MDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
FLATHEAD LAKE...

THE LAKE WIND ADVISORY FOR FLATHEAD LAKE WILL EXPIRE AT 8 PM MDT
THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO
9 AM MDT WEDNESDAY. 

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY.

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY 
  WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL 
  LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

MTZ004-005-110945-
/O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
733 PM MDT MON SEP 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. 

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING.

* FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY 
  WEDNESDAY MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL 
  LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

MTZ002-110600-
/O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/
WEST GLACIER REGION-
733 PM MDT MON SEP 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT
MDT TONIGHT. 

* IMPACTS/TIMING: WEST WINDS WILL BE PEAKING THIS AFTERNOON 
  ACROSS GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH PROFILE 
  VEHICLES WILL LIKELY HAVE DIFFICULTY TRAVELING OVER LOGAN 
  PASS. BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY STRONG 
  WINDS IN THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS EXPOSED 
  TO WESTERLY WINDS. 

* WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 
  FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Sep 10, 3:26 AM MDT, 6 hours 22 minutes earlier.

Area forecast discussion, Sep 10, 3:26 AM MDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
326 AM MDT Mon Sep 10 2012

...Strong winds today to cause increased wildfire potential...

.DISCUSSION...

Today...A weather system will drop out of British Columbia and
impact western Montana. This system will produce stronger winds as it
moves through the region. Despite the fact that humidities will be
elevated and temperatures cooler, especially over the higher
terrain, these strong winds will be a serious problem for the
wildfires currently burning, with low precipitation chances. Any
real chance of precipitation will be confined to northwest Montana.
Red Flag Warnings will be in effect for west-central and
southwest Montana, as well as north-central Idaho, for strong
winds during the afternoon/evening hours. Conditions in the higher
terrain of Glacier National Park will see the strongest wind gusts
this afternoon. Those traveling to the park should be prepared for
gusty conditions.

Tuesday...A cool upper level trough will remain in the vicinity of the
Northern Rockies region. As a result, temperatures will be
relatively cool, but the atmosphere will remain quite dry. Breezy west
winds are expected during the afternoon, but not nearly as strong
as winds anticipated today.

Unfortunately, there does not appear to be any precipitation
expected any time soon, at least through early next week. By
Wednesday of this week, high pressure will once again build over
the greater part of the western United States. Stable conditions
will result, which will keep smoke lingering across most of
western Montana and central Idaho through Friday. A weak and dry
system could cross the Northern Rockies over the weekend, however
confidence is low that this system will produce much of anything
besides a brief dip in temperatures. Beyond this system, the
overall weather pattern looks to return right back to high pressure.

As it stands: confidence is increasing in a prolonged period of
dry conditions through the extended forecast period.

&&

.AVIATION...A strong storm system will be making its way south
from Canada today creating gusty winds all along western Montana.
Winds approaching 40kts at times will occur this afternoon after
10/2200Z. All terminals will be impacted by these gusty winds.
This will be the only impact expected to aviation operations.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING until Midnight MDT tonight Bitterroot/Sapphire
     Mountains...Butte/Blackfoot Region.

     RED FLAG WARNING from Noon today to Midnight MDT tonight
     Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
     Clark Fork Region...Missoula/Bitterroot Valleys...
     Potomac/Seeley Lake Region...West Glacier Region.

     WIND ADVISORY until Midnight MDT tonight ABOVE 6000 FEET FOR THE
     West Glacier Region.

ID...RED FLAG WARNING from Noon today to 9 PM MDT this evening
     Eastern Lemhi County...Western Lemhi County.

     RED FLAG WARNING from 11 AM this morning to 11 PM PDT this
     evening Lower Hells Canyon/Salmon River Region...Northern
     Clearwater Mountains...Orofino/Grangeville Region...
     Southern Clearwater Mountains.

&&

Kolata/Allegretto

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:48 AM MDTFreeze WarningMSOFlathead, Lake, Mineral, Missoula, Ravalli, Sanders47 hr

Nearby

Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.